My son's (19 months) pediatrician perscribed him Augmentin for an ear & eye infection. The problem is the medicine is giving him HORRIBLE diahreea. After 2 days I had my son stop taking the medicine and called the dr. to see if he could change the medication, when the nurse called back I was told that this was the only medicine appropriate for his conditions. I'm thinking about taking him to see another dr and get a different antibiotic. He needs something, but giving him medicine that will give him diahrea for ten days isn't the answer. Any advice?Answer Question
Asked by Anonymous at 12:14 AM on Mar. 5, 2009 in Health
50% if not more of ear infections are viral and won't be helped by antibiotics anyways. And that's a statistic from the American Academy of Pediatrics. But the first defense antibiotic for ear infections is usually Amoxicillin so I wonder why they gave him Augmentin instead. I've had eye infections and they've always required some type of drops, never an oral antibiotic. I would ask them why he can't have Amoxicillin...or find a new doctor.
Answer by aurorabunny at 12:33 AM on Mar. 5, 2009
Answer by tropicalmama at 8:01 AM on Mar. 5, 2009
Next question in Health
Does anyone understand the Social Security/disability system?